[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.87.121.0. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1983

Activation of Pulmonary Tuberculosis Following Intralesional Corticosteroids

Author Affiliations

From the Department of Medicine, University of Nigeria Teaching Hospital, Enugu.

Arch Dermatol. 1983;119(4):361-362. doi:10.1001/archderm.1983.01650280089025
Abstract

Chronic systemic glucocorticoid use may be associated with the development and progression of systemic infectious diseases.1 The use of topical steroids is rarely associated with systemic effects, except when they are used under occlusive dressings.2,3 However, little has been written about the side effects of intralesional adrenal steroids that are absorbed systemically.4 I report a case of apparent activation of tuberculosis by intralesional adrenal steroids used in the treatment of keloids.

Report of a Case  A 19-year-old man was admitted to the University of Nigeria Teaching Hospital, Enugu, in October 1980, with a one-week history of hemoptysis. He had lost approximately 7 kg during the prior five months and had had a low-grade fever and cough for two months. There was no history of tuberculosis, and no one in his family or immediate environment had tuberculosis. However, his father had a history of a self-limited chest disorder

First Page Preview View Large
First page PDF preview
First page PDF preview
×